Georgia, 2007Hail and Damaging Winds in Georgia, June 5, 2007
June 5, 2007 · NWS FFC · 26 events in 15 counties and zones
After an extended period of dry conditions, a widespread thunderstorm event during the afternoon and early evening hours brought welcome rain to the area, but unfortunately a number of severe thunderstorms as well. S.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After an extended period of dry conditions, a widespread thunderstorm event during the afternoon and early evening hours brought welcome rain to the area, but unfortunately a number of severe thunderstorms as well. The thunderstorms were fueled by a stationary front lying across central Georgia combined with a short wave in northwest flow aloft as a large trough developed across the eastern U.S. Most of the events were characterized by marginal severe thunderstorm wind and hail events.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 5, 4:35 AM EST, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 4:35 AM EST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 AM EDT TUE JUN 5 2007
.SHORT TERM /TODAY THROUGH THURSDAY/...
UPPER TROUGH REMAINS OVER THE SOUTHEAST TODAY. A WEAK BOUNDARY
REMAINS ACROSS NORTH GA...WHILE A SHORT WAVE IS EXPECTED TO MOVE
ALONG THE NORTHERN GULF COAST TODAY. AIR MASS IS UNSTABLE...WITH BEST
INSTABILITY ACROSS THE SOUTHERN END OF THE CWA...HOWEVER UPPER
DYNAMICS LOOK WEAK...EXCEPT MAYBE FROM THE NORTHERN GULF SHORT WAVE.
HAVE FOLLOWED PERSISTENCE AND GIVEN ONLY SLIGHT CHANCE POPS NORTH
TODAY WITH LOW CHANCE POPS CENTRAL. CONVECTION SHOULD DIMINISH THIS
EVENING AFTER LOSS OF HEATING. UPPER RIDGE BUILDS BACK ALOFT FOR THE
REMAINDER OF THE SHORT TERM...AND THE AIR MASS IS GENERALLY DRY WITH
WARM TEMPERATURES ALOFT. HAVE LEFT OUT POPS FOR WEDNESDAY AND
THURSDAY. FWC/MAV TEMPERATURES ARE CLOSE AND HAVE TAKEN A BLEND.
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER RIDGE REMAINS OVER THE EASTERN STATES THROUGH THE LONG TERM.
IT BECOMES FLATTENED A BIT BY FRIDAY AS THE GFS WANTS TO BRING A
FRONT INTO THE TENNESSEE VALLEY. LOOKS LIKE SOME SHORT WAVE
ENERGY MAY GO AROUND THE TOP OF THE RIDGE BUT NO SIGNIFICANT
DYNAMICS FOR OUR CWA. DUE TO AFTERNOON HEATING...HAVE LEFT MAINLY
SLIGHT CHANCE POPS IN FOR THE DAYTIME HOURS EACH DAY.
&&
.AVIATION...
VFR CONDITIONS SEEN ACROSS ALL TAF SITES THIS MORNING...AS WEAK
SURFACE TROUGH AND MID LEVEL SHORTWAVE ACROSS NORTH GEORGIA IS ONLY
RESULTING IN SCATTERED MID LEVEL CLOUDS FROM ATL TO AHN. MAIN
CONCERN FOR THIS FORECAST PERIOD WILL BE THE POTENTIAL FOR
THUNDERSTORMS LATER THIS AFTERNOON AT ALL AIRPORTS. SURFACE ANALYSIS
THIS MORNING SHOWS DRY AIR IN PLACE ACROSS NORTH GEORGIA WITH
DEWPOINTS ONLY IN THE MID 50S. DUE TO THE DRY AIR...WILL NOT MENTION
ANYTHING MORE THAN VCTS FOR ATL AND AHN FROM 18 TO 22Z...DESPITE THE
PRESENCE OF THE SURFACE TROUGH. A WEAK MOISTURE GRADIENT PRESENT
FROM LGC...TO MLJ...TO AGS THIS MORNING WILL LIKELY BE WHERE MORE
NUMEROUS TS ACTIVITY OCCURS THIS AFTERNOON...SO WILL MENTION A TEMPO
GROUP FOR TSRA AT CSG AND MCN FROM 19 TO 23Z...WITH VCTS FROM 18 TO
02Z. EXPECT VFR CONDITIONS AT ALL LOCATIONS DURING THE ENTIRE
PERIOD...OUTSIDE FROM ANY THUNDERSTORM IMPACTS. CURRENT VAD WIND
PROFILE FROM FFC WSR-88D SHOWS 25KT WINDS 2K FEET ABOVE THE
GROUND...SHOULD BE ENOUGH TO GET WESTERLY WINDS GUSTING 20 TO 25 KTS
AGAIN THIS AFTERNOON.
MG
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 88 62 90 64 92 / 20 20 5 10 5
ATLANTA 85 65 90 68 87 / 20 20 0 5 5
BLAIRSVILLE 79 57 85 57 87 / 20 20 5 10 10
CARTERSVILLE 86 58 88 62 90 / 20 20 5 10 10
COLUMBUS 90 68 92 70 94 / 30 20 0 5 5
GAINESVILLE 85 63 87 66 88 / 20 20 5 10 10
MACON 91 66 94 67 96 / 30 20 0 5 5
ROME 89 61 94 65 93 / 20 20 5 10 10
PEACHTREE CITY 86 60 89 63 87 / 20 20 0 5 5
VIDALIA 89 70 90 70 93 / 30 20 5 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
41/50
Hazardous weather outlook, Jun 5, 5:30 AM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT TUE JUN 5 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
630 AM EDT TUE JUN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER
NORTH AND CENTRAL GEORGIA.
A FEW SEVERE THUNDERSTORMS POSSIBLE IN CENTRAL GEORGIA.
.SYNOPSIS...
A LARGE LOW...CENTERED OVER THE EASTERN GREAT LAKES...DOMINATES THE
WEATHER PATTERN OVER THE EASTERN UNITED STATES. OVER
GEORGIA...THERE IS A WEAK SURFACE TROUGH ACROSS THE NORTHWEST AND
A STALLED OUT FRONTAL BOUNDARY FROM LA GRANGE...TO
MILLEDGEVILLE...TO AUGUSTA.
.PRIMARY HAZARDS...
ISOLATED SEVERE THUNDERSTORMS...WITH DAMAGING STRAIGHT LINE
WINDS...LARGE HAIL...AND OCCASIONAL LIGHTNING WILL BE POSSIBLE
ALONG AND SOUTH OF A COLUMBUS...TO MACON...TO WARRENTON LINE THIS
AFTERNOON AND EVENING.
.DISCUSSION...
THE COMBINATION OF A STRONG MID LEVEL SHORTWAVE...WEAK SURFACE
BOUNDARIES...AND STRONG HEATING FROM THE JUNE SUN WILL RESULT IN
ENOUGH INSTABILITY FOR AT LEAST ISOLATED THUNDERSTORMS ACROSS ALL
OF NORTH AND GEORGIA THIS AFTERNOON. ACROSS CENTRAL
GEORGIA...WHERE MORE MOISTURE IS PRESENT...THUNDERSTORM ACTIVITY
WILL BE MORE WIDE SPREAD. BY THIS AFTERNOON...INSTABILITY SHOULD
BE ENOUGH TO ALLOW A FEW OF THE THUNDERSTORMS ACROSS MIDDLE
GEORGIA TO BECOME SEVERE...WITH HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Jun 5, 12:30 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT TUE JUN 5 2007
GAZ055-057-051800-
130 PM EDT TUE JUN 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HENRY AND SOUTH
CLAYTON COUNTIES UNTIL 200 PM EDT...
AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOVEJOY...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
HENRY AND SOUTH CLAYTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE LOVEJOY...HAMPTON...FLIPPEN...
MCDONOUGH AND LOCUST GROVE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.
16
Special weather statement, Jun 5, 12:34 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT TUE JUN 5 2007
GAZ069-071-081-051800-
134 PM EDT TUE JUN 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTH
CRAWFORD...WEST UPSON AND SOUTH MONROE COUNTIES UNTIL 200 PM EDT...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOG TOWN...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTH CRAWFORD...WEST UPSON AND SOUTH MONROE COUNTIES THROUGH 200 PM
EDT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
16
Special weather statement, Jun 5, 12:38 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT TUE JUN 5 2007
GAZ023-025-051815-
138 PM EDT TUE JUN 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WEST JACKSON AND
SOUTH HALL COUNTIES UNTIL 215 PM EDT...
AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLOWERY BRANCH...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WEST JACKSON AND SOUTH HALL COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROBERTS CROSSROADS...
FLOWERY BRANCH...BELMONT AND JEFFERSON. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
16
Special weather statement, Jun 5, 12:57 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT TUE JUN 5 2007
GAZ049-050-059-060-051845-
157 PM EDT TUE JUN 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN PUTNAM...JASPER...
GREENE AND MORGAN COUNTIES UNTIL 245 PM EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REIDS CROSSROADS TO HILLSBORO...MOVING
SOUTHEAST AT 25 MPH. THESE STORMS WILL AFFECT
GODFREY...MONTICELLO...AND EATONTON. BOATERS ON LAKE OCONEE SHOULD
TAKE COVER ON SHORE UNTIL THE STORM HAS PASSED.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS THIS AREA. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Special weather statement, Jun 5, 12:58 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT TUE JUN 5 2007
GAZ052-053-066-051830-
158 PM EDT TUE JUN 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN TROUP...HEARD AND
COWETA COUNTIES UNTIL 230 PM EDT...
AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF STEPHENS CROSSROADS TO 15
MILES WEST OF ABBOTTSFORD...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TROUP...HEARD AND COWETA COUNTIES THROUGH 230 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LA GRANGE...
LOGANSVILLE AND CORINTH.
BOATERS ON WEST POINT LAKE SHOULD BE PREPARED FOR BRIEF STRONG WIND
GUSTS AND HEAVY DOWNPOURS.
16
Special weather statement, Jun 5, 1:04 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EDT TUE JUN 5 2007
GAZ069-079-051830-
204 PM EDT TUE JUN 5 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN NORTH TALBOT AND
UPSON COUNTIES UNTIL 230 PM EDT...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTH TALBOT AND UPSON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE SPREWELL BLUFF STATE PARK...
PLEASANT HILL...THOMASTON AND LOG TOWN. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
16
Event by event
12 hail, 9 thunderstorm wind, 5 lightning. Local standard time, as filed.
Lightning, Gwinnett
- When
- June 5, 1:20 PM EST
- Where
- Gwinnett County, Dacula
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 33.980, -83.900
The Gwinnett Daily Post reported that lightning struck the Dacula Fire Station on Old Fountin Road. Damage was minor and confined to electronic equipment and the phone system.
Lightning, Gwinnett
- When
- June 5, 1:22 PM EST
- Where
- Gwinnett County, Dacula
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 33.980, -83.900
The Gwinnett Daily Post reported that lightning struck a two-story home on Daniel Park Run. The attic was burned and the remainder of the home suffered moderate to heavy damage from fire and smoke.
Thunderstorm Wind, Troup
- When
- June 5, 1:25 PM EST to 1:30 PM EST
- Where
- Troup County, 4 mi S of Hogansville to 4 mi ESE of Hogansville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.112, -84.920
A storm spotter and the Troup County 911 Center reported that two to three trees were blown down. One tree was down along U.S. Highway 29 county of Hogansville, while at least two more trees were down along Georgia Highway 54 near the Meriwether county line.
Hail, Troup
- When
- June 5, 1:30 PM EST to 1:32 PM EST
- Where
- Troup County, 4 mi ESE of Hogansville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.148, -84.856
A storm spotter observed penny-sized hail on Georgia Highway 54 at the Troup/Meriwether county line.
Hail, Meriwether
- When
- June 5, 1:30 PM EST to 1:32 PM EST
- Where
- Meriwether County, 4 mi NW of St Marks
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.161, -84.879
A storm spotter observed penny-sized hail on Georgia Highway 54 along the Troup/Meriwether county line.
Thunderstorm Wind, Jasper
- When
- June 5, 1:40 PM EST to 1:45 PM EST
- Where
- Jasper County, Shady Dale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.400, -83.600
The Jasper County Emergency Management Director reported that several trees and a few power lines were down in the area.
Hail, Harris
- When
- June 5, 2:00 PM EST to 2:05 PM EST
- Where
- Harris County, 3 mi E of Mulberry Grove to 2 mi NE of Fortson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.670, -84.898
The public observed penny-sized hail east of Interstate-185.
Hail, Fulton
- When
- June 5, 2:04 PM EST to 2:06 PM EST
- Where
- Fulton County, Alpharetta
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.070, -84.300
The public reported dime to penny-sized hail.
Lightning, Spalding
- When
- June 5, 2:10 PM EST
- Where
- Spalding County, Griffin
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.250, -84.270
The Spalding County 911 Center reported that lightning strikes caused a couple of power lines to fall down.
Hail, Peach
- When
- June 5, 2:25 PM EST to 2:30 PM EST
- Where
- Peach County, Miami Vly to 4 mi NE of Miami Vly
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 32.550, -83.800
The Peach County 911 Center reported penny-sized hail near Miami Valley and along Miami Valley Road.
Thunderstorm Wind, Houston
- When
- June 5, 2:30 PM EST to 2:45 PM EST
- Where
- Houston County, 1 mi SW of Warner Robins to 2 mi SW of Warner Robins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Other Federal Agency
- Coordinates
- 32.610, -83.612
Off duty Air Force weather personnel from Warner Robins Air Force Base reported that more than five trees were down in the Sandy Run and Feagin Mill Road areas in the southwest part of the city.
Hail, Houston
- When
- June 5, 2:35 PM EST to 2:45 PM EST
- Where
- Houston County, 4 mi NE of Perry to Bonaire
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.491, -83.681
The public reported penny-sized hail northeast of Perry, between Perry and Centerville, and penny to nickel-sized hail in Bonaire and just south of Bonaire. Penny-sized hail fell for up to 5 minutes around Bonaire.
Thunderstorm Wind, Gwinnett
- When
- June 5, 2:48 PM EST to 2:50 PM EST
- Where
- Gwinnett County, Hog Mtn
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.050, -83.930
The public reported that from three to five trees were blown down near the intersection of Georgia Highways 124 and 324 at Hog Mountain. Several light weight unsecured objects were also blown into the highway.
Hail, Gwinnett
- When
- June 5, 2:48 PM EST to 2:50 PM EST
- Where
- Gwinnett County, Hog Mtn to Dacula
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.050, -83.930
The public observed penny-sized hail.
Hail, Laurens
- When
- June 5, 3:02 PM EST to 3:03 PM EST
- Where
- Laurens County, Montrose
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.550, -83.150
The public reported penny-sized hail in the Montrose area.
Thunderstorm Wind, Fulton
- When
- June 5, 3:17 PM EST to 3:20 PM EST
- Where
- Fulton County, Sandy Spgs
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.920, -84.380
The Fulton County 911 Center reported that one tree was down in the area of Mead Valley Road, causing damage to three power lines.
Hail, Houston
- When
- June 5, 3:20 PM EST to 3:22 PM EST
- Where
- Houston County, 4 mi S of Perry to Grovania
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 32.392, -83.730
The Houston County 911 Center reported penny-sized hail.
Hail, Bleckley
- When
- June 5, 3:20 PM EST to 3:22 PM EST
- Where
- Bleckley County, 2 mi E of Cochran to 3 mi E of Cochran
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.380, -83.316
The public reported nickel-sized hail.|
Thunderstorm Wind, Pulaski
- When
- June 5, 3:29 PM EST to 3:30 PM EST
- Where
- Pulaski County, 2 mi E of Hawkinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -83.436
The Pulaski County Emergency Management Director reported that the roof was blown off a barn. The debris caused damage to another outbuilding and a nearby home. In addition, three trees were also blown down in the area. Pea-sized hail was also observed.
Thunderstorm Wind, Laurens
- When
- June 5, 3:30 PM EST to 3:40 PM EST
- Where
- Laurens County, Dexter to Cadwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 32.430, -83.050
The Laurens County Emergency Management Director reported that several trees were down between Dexter and Cadwell. One home and two vehicles were damaged from downed trees.
Hail, Laurens
- When
- June 5, 3:30 PM EST to 3:35 PM EST
- Where
- Laurens County, Dudley to Dexter
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -83.070
The Laurens County Emergency Management Director reported penny-sized hail.
Thunderstorm Wind, De Kalb
- When
- June 5, 3:50 PM EST to 3:58 PM EST
- Where
- De Kalb County, Stone Mtn to 3 mi ESE of Stone Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.800, -84.170
The Stone Mountain Police Department reported that at least six trees were blown down within the area.
Hail, De Kalb
- When
- June 5, 3:50 PM EST to 3:58 PM EST
- Where
- De Kalb County, Stone Mtn
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.800, -84.170
The Stone Mountain Police Department observed penny-sized hail in the area.
Lightning, Gwinnett
- When
- June 5, 4:00 PM EST
- Where
- Gwinnett County, 5 mi S of Grayson
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 33.808, -83.950
The Gwinnett Daily Post of Lawrenceville reported that lightning struck a home on Willowwind Drive on the Gwinnett county side of Loganville near the Walton county line. The bonus room over the garage was set on fire. A neighbor attempted to investigate the situation but was overcome by smoke inhalation and had to be treated at a local hospital as a result.
Lightning, Rockdale
- When
- June 5, 4:15 PM EST
- Where
- Rockdale County, Conyers
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 33.670, -84.020
The Rockdale Citizen reported that lightning struck and set on fire a detached garage to a home on Pleasant Hill Road. The garage contained several antique vehicles. The owner managed to get three of the vehicles out of the garage. The remaining vehicles and the garage itself were a total loss.
Thunderstorm Wind, Sumter
- When
- June 5, 4:30 PM EST to 4:40 PM EST
- Where
- Sumter County, Americus
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.070, -84.230
The Sumter County 911 Center reported that a two to three trees and a couple of power lines were blown down near U.S. Highway 19 and Washington Street in Americus.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 5, 2007$2.6 million · 61 kt wind · 8 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$146,000 · 1.25 in hail · 20 events
- Hail and Damaging Winds in Virginia, June 5, 2007$182,000 · 1.5 in hail · 13 events
- Hail and Damaging Winds in New Hampshire, June 5, 20071.75 in hail · 58 events
- Hail and Damaging Winds in South Carolina, June 5, 2007$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, June 5, 2007$60,000 · 2.75 in hail · 17 events
- Lightning Strike in Virginia, June 5, 2007$98,000 · 1 event
- Lightning Strike in California, June 5, 2007$80,000 · 1 event
- Hail and Damaging Winds in Georgia, June 5, 2007$53,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 5, 2007$51,000 · 1.75 in hail · 4 events
- Wildfire in California, June 5, 2007$50,000 · 1 event
- Lightning Strikes in Texas, June 5, 20071 injured · $30,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45576, 45586, 38179, 38180, 38181, 39246, 38183, 39238, 38256, 39245, 46299, 38257, 39241, 46298, 38258, 39121, 39105, 39230, 39120, 38259, 38260, 39232, 39233, 45592, 45593, 39231.